MAUDE Adverse Event Report: APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Model Number B-4800
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an orbera intragastric balloon system was used during an implant procedure on (b)(6) 2025.During the procedure, there was a leak in the balloon.The balloon was removed, and the procedure was cancelled.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 imdrf code f1001 is being used to capture the reportable event of procedure cancelled post sedation/sedation unknown.
 
Additional Manufacturer Narrative
Block h6 imdrf code f1001 is being used to capture the reportable event of procedure cancelled post sedation/sedation unknown.Block h2: correction.Block a6: updated.Block h2: device evaluation.Block h11.The returned orbera intragastric balloon system was analyzed.The reported event of device fluid leak was confirmed.A visual inspection and media analysis was performed.The device was returned with the fill tube, which was detached from the balloon.In the media analysis, it can be observed the device label information with the batch and upn number.However, it is not possible identify the device from the photo.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on all gathered information, the probable cause selected is adverse event related to procedure, because it was observed that the fill tube was detached from the balloon.This detachment could have compromised the fluid pathway, resulting in leakage of the inflation fluid from the balloon.Therefore, the fill tube detachment is considered the most probable contributor to the observed device fluid leak during the procedure, supporting the conclusion that the event was procedure related.Most likely procedural factors as handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device.For the event cancelled/rescheduled - post sedation/sedation unknow, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, will be classified as cause not established.All compiled information on this investigation determines that the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ORBERA INTRAGASTRIC BALLOON SYSTEM
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23883270
Report Number3005099803-2025-06860
Device Sequence Number14620568
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public(01)10811955020619(11)250514(17)270514(10)AF06639
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-4800
Device Catalogue NumberB-4800
Device Lot NumberAF06639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient RaceBlack Or African American